Excessive Heat, Adams
- When
- August 2, 1:00 PM CST to August 4, 9:00 PM CST
- Where
- Adams forecast zone
- Reported by
- ASOS
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
A short but intense heat wave hit the area. High temperatures on the 3rd and 4th were around 100 with the Heat Index around 110.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A short but intense heat wave hit the area. High temperatures on the 3rd and 4th were around 100 with the Heat Index around 110.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 2, 10:37 AM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 AM CDT MON AUG 2 2010
.DISCUSSION...
/413 AM CDT MON AUG 2 2010/
THE MAIN STORY CONTINUES TO BE THE DANGEROUS HEAT ESPISODE THE FIRST
HALF OF THIS WEEK.
THE LATEST WATER VAPOR IMAGERY AND PROFILER DATA SHOWS THE UPPER
HIGH HAS PROGRESSED INTO THE LOWER MS VALLEY AND WAS STRENGTHENING.
THE MODELS ARE IN GOOD AGREEMENT SHOWING CONTINUED STRENGTHENING AND
BROADENING OF THE UPPER HIGH THROUGH TUESDAY THEN SLIGHTLY WEAKEN
AND RETROGRADE IT TUESDAY NIGHT INTO WEDNESDAY.
THIS HEAT EVENT WILL SLOWLY UNFOLD TODAY. THE SURFACE HIGH CENTERED
IN THE LOWER GREAT LAKES IS STILL EXTERTING AN INFLUENCE THIS
MORNING...INCLUDING CONTRIBUTING TO PATCHY DENSE RADIATIONAL FOG
ACROSS EXTREME ERN MO INO SRN IL. THE SFC HIGH WILL MOVE EASTWARD
TODAY AND THIS WILL ALLOW THE WARM FRONT DRAPPED ACROSS AR INTO KS
TO RETURN NWD AND USHER HIGHER DEW POINTS AND DEEPER MOISTURE INTO
THE AREA. PRESENT INDICATIONS ARE THAT THE WARM FRONT WILL BE
LOCATED IN ERN MO AT 00Z TONIGHT WITH THE RETURN OF THE LOW-MID
70S DEW POINTS INTO CENTRAL MO. THIS COMBINED WITH HIGHS IN THE
LOW-MID 90S TODAY WILL PRODUCE PEAK HEAT INDEX VALUES OF 100-105...ON
TRACK WITH THE CURRENT HEAT ADVSRY AREA. THE AXIS OF DEEPER AND
MORE QUALITY MOISTURE ACROSS WRN MO WILL BECOME RATHER UNSTABLE
THIS AFTERNOON AS WELL AND MUCH OF THE GUIDANCE SUGGESTS THERE
WILL BE LITTLE CIN...SO WOULDN'T BE SURPRISED TO SEE SOME SPOTTY
THUNDERSTORMS IN WRN MO...MUCH LIKE WHAT HAPPENED IN AR AND ERN OK
YDA.
THE FRONT WILL CONTINUE TO LIFT NEWD TONIGHT USHERING THE DEEPER
MOISTURE ACROSS MORE REAL ESTATE WITH THE FRONT DRAPPED ACROSS SRN
IA THROUGH CENTRAL IL BY 12Z TUESDAY. THE GFS IS TRYING TO DEVELOP
SOME PCPN LATE TONIGHT IN ERN MO. SEEMS TO BE SOMETHING ELEVATED
ORIGINATING FROM MID LEVEL MOISTURE. WHILE I CANT RULE THIS
OUT...I DONT HAVE ENUF CONFIDENCE TO FOLLOW ITS SOLUTION ATTM. I
HAVE KEPT SOME LOW POPS ACROSS FAR NERN MO INTO WEST CENTRAL IL.
THE MAIN REGION FOR ORGANIZED CONVECTION LOOKS FURTHER NORTH FROM
IA INTO NRN IL AND SRN WI ALONG THE SRN EDGE OF THE WESTERLIES AND
WITHIN THE WSWLY LLJ EXIT REGION. SOME ELEVATED ACTIVITY COULD
SKIRT THIS NRN CWA AREA AS DEEP LAYER SHEAR VECTORS HAVE A WNW
COMPONENT.
TUESDAY IS STILL ON TARGET AS THE HOTTEST DAY SO FAR THIS SUMMER.
ALL FEATURES ARE ON TRACK...SWLY LOWER TROP FLOW...H85 TEMPS OF +25
TO +26 DEGC AND MINIMAL CLOUDS. HIGHS WILL BE IN THE MID-UPPER 90S
ALL OF THE AREA WITH SOME LOCATIONS NEAR A KJEF-KSTL AXIS TOPPING
100. HEAT INDEX VALUES WILL RANGE FROM 105-110 WITH AN AREA OF
GREATER THAN 110 IN METRO ST LOUIS. THE WARM TEMPERATURES APPEAR
TO EFFECTIVELY CAP ANY SFC BASED CONVECTION FOR THE MAJORITY OF
THE AREA. INTERESTINGLY THERE ARE SOME SUBTLE INDICATIONS THAT A
SMALL ZONE FROM SE MO INTO SW IL COULD SEE CIN AS LOW AS -20
J/KG...HINTING AT AN ISOLD AFTERNOON THUNDERSTORM.
AN ENCROACHING COLD FRONT WILL SLOWLY SAG SOUTHWARD FROM NEAR THE
MO/IA BORDER ON TUESDAY NIGHT INTO FAR NRN MO BY DAYBREAK
WEDNESDAY AND THEN TO NORTH OF INTERSTATE 70 BY WEDNESDAY EVENING.
THIS MOTION OCCURS IN CONCERT WITH THE SLIGHT RETROGRESSION AND
WEAKING OF THE UPPER HIGH AND GRADUAL LOWERING OF HEIGHTS AND
BROAD UPPER TROFFING TO THE NORTH. I HAVE MAINTAINED SOME LOW CHC
POPS ACROSS THE NORTH ON TUESDAY NIGHT AND EXPANDED THEM SOUTH ON
WEDNESDAY IN CONCERT WITH THE FRONTAL PROGRESSION. IT STILL LOOKS
LIKE THE WARM SECTOR WILL LARGELY REMAIN CAPPED WITH CIN ERODING
IN THE IMMEDIATE VICINITY OF THE FRONT AND TO ITS NORTH. ANOTHER
HOT DAY IS IN STORE FOR THE AREA SOUTH OF THE FRONT WITH HIGHS
AGAIN IN THE UPPER 90S AND POSSIBLY TOUCHING 100 IN SPOTS. DEW
POINTS MAY BE A TAD LOWER THAN TUESDAY...BUT THE HEAT AND HEAT
INDEX VALUES OF 105+ ARE STILL ENUF TO MERIT EXPANDING THE ADVSRY
INTO WED EVENING.
THERE IS GROWING CONSENSUS FROM THE GFS...ECMWF AND CMC GEM THE
FRONT WILL CONTINUE TO SLIDE SOUTHWARD WEDNESDAY NIGHT AND THURSDAY
ENTERING THE LOWER MS VLY ON THURSDAY NIGHT. THIS SHOULD PUT AN END
TO THIS WEEK'S ROUND OF EXCESSIVE HEAT.
GLASS
&&
.AVIATION...
/1124 AM CDT MON AUG 2 2010/
EXPECT MAINLY DRY AND VFR CONDITIONS THE NEXT 24-30 HOURS. AREA OF
TSRA OVER NERN MO HAS DECREASED IN AREAL COVERAGE AND INTENSITY IN
THE LAST HOUR...SO NOT EXPECTING MUCH IF ANY IMPACT ON KUIN INTO
THE AFTN. THERE MAY BE SOME REDEVELOPMENT OF TSRA OVER NRN/WRN MO
THIS AFTN...BUT CHANCE IS TOO LOW TO INCLUDE MENTIONING AT KUIN OR
KCOU. ANOTHER COMPLEX OF STORMS IS EXPECTED TO MOVE ACROSS IA
TONIGHT...THOUGH CURRENTLY THINK IS THEY WILL STAY NORTH OF KUIN
SO HAVEN'T INCLUDED MENTION. OTHERWISE...SELY WINDS WILL VEER SWLY
BEHIND WARM FRONT LATE TONIGHT/EARLY TUESDAY.
SPECIFICS FOR KSTL...DRY AND VFR CONDITIONS EXPECTED NEXT 30 HOURS.
BIGGEST IMPACT WILL WAIT UNTIL TUESDAY AFTERNOON WHEN AIR TEMPERATURES
NEAR 100 DEGREES WILL LIKELY REQUIRE LONGER TAKE-OFF DISTANCES.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 10 AM TUESDAY TO 8 PM CDT WEDNESDAY FOR
AUDRAIN MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-
JEFFERSON MO-LINCOLN MO-MADISON MO-MONTGOMERY MO-REYNOLDS
MO-ST. CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST.
LOUIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR BOONE MO-CALLAWAY MO-
COLE MO-MONITEAU MO-OSAGE MO.
HEAT ADVISORY FROM 10 AM TO 9 PM CDT TUESDAY FOR KNOX MO-LEWIS
MO-MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.
IL...HEAT ADVISORY FROM 10 AM TUESDAY TO 8 PM CDT WEDNESDAY FOR BOND
IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
HEAT ADVISORY FROM 10 AM TO 9 PM CDT TUESDAY FOR ADAMS IL-BROWN
IL-PIKE IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1223 PM CDT MON AUG 2 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1223 PM CDT MON AUG 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS LEVELS OF HEAT WILL MAKE A RETURN TO THE REGION THIS AFTERNOON. PEAK AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL BE FROM 100 TO 105 ACROSS PARTS OF CENTRAL MISSOURI. A HEAT ADVISORY IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE ADVISORY PRODUCT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS FAR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. MODERATE RIVER FLOODING CONTINUES FOR MUCH OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS FROM TUESDAY THROUGH WEDNESDAY NIGHT. DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL BECOME MORE WIDESPREAD ON TUESDAY AND PERSIST ACROSS MUCH OF THE AREA ON WEDNESDAY. PEAK AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL BE FROM 105 TO 115 DEGREES ON TUESDAY...AND FROM 100 TO 110 DEGREES ON WEDNESDAY. A HEAT ADVISORY IS IN EFFECT THROUGH WEDNESDAY EVENING. AFTERNOON HEAT INDEX VALUES ABOVE 100 DEGREES WILL REMAIN POSSIBLE OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS ON THURSDAY. MODERATE RIVER FLOODING IS FORECAST TO CONTINUE ALONG THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
The national radar mosaic for the moment the first event began.
18 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263347, 263348, 263349, 263350, 263351, 263352, 263353, 263355, 263356, 263357, 263358, 263359, 263361, 263362, 263364, 263365, 263366, 263367.